Unusual reaction to subcutaneous heparin

A. Tosti, M. P. De Padova, A. Patrizi, G. Minghetti, S. Veronesi

Research output: Contribution to journalArticle

14 Scopus citations

Abstract

Cutaneous reactions to anticoagulants have rarely been reported, but recently some cases of skin necrosis were described. Both warfarin and heparin caused this complication. Heparin-induced necrosis related to the injection sites has been observed in patients treated with subcutaneous injection. Recently, however, a patient treated with heparin was described who developed cutaneous necrosis unrelated to injection site. Heparin necrosis is probably an allergic vasculitis resembling the Arthus reaction. We describe an unusual skin reaction during heparin therapy.

Original languageEnglish (US)
Pages (from-to)190
Number of pages1
JournalContact dermatitis
Volume13
Issue number3
DOIs
StatePublished - Aug 1985
Externally publishedYes

Keywords

  • Heparin
  • drug reaction

ASJC Scopus subject areas

  • Immunology and Allergy
  • Dermatology

Fingerprint Dive into the research topics of 'Unusual reaction to subcutaneous heparin'. Together they form a unique fingerprint.

  • Cite this

    Tosti, A., De Padova, M. P., Patrizi, A., Minghetti, G., & Veronesi, S. (1985). Unusual reaction to subcutaneous heparin. Contact dermatitis, 13(3), 190. https://doi.org/10.1111/j.1600-0536.1985.tb02537.x